Tokyo Journal of Mathematics

Morse--Bott Inequalities for Manifolds with Boundary


Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In the present paper, we define Morse--Bott functions on manifolds with boundary which are generalizations of Morse functions and show Morse--Bott inequalities for these manifolds.

Article information

Tokyo J. Math., Volume 41, Number 1 (2018), 113-130.

First available in Project Euclid: 18 December 2017

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R70: Critical points and critical submanifolds


ORITA, Ryuma. Morse--Bott Inequalities for Manifolds with Boundary. Tokyo J. Math. 41 (2018), no. 1, 113--130.

Export citation


  • R. Abraham and J. Robbin, Transversal mappings and flows, W. A. Benjamin, Inc., New York–Amsterdam (1967).
  • M. Akaho, Morse homology and manifolds with boundary, Commun. Contemp. Math. 9 (2007), no. 3, 301–334.
  • A. Banyaga and D. Hurtubise, The Morse–Bott inequalities via a dynamical systems approach, Ergodic Theory Dynam. Systems 29 (2009), no. 6, 1693–1703.
  • J.-M. Bismut, The Witten complex and the degenerate Morse inequalities, J. Differential Geom. 23 (1986), no. 3, 207–240.
  • R. Bott, Nondegenerate critical manifolds, Ann. of Math. 60 (1954), 248–261.
  • R. Bott, Equivariant Morse theory and the Yang-Mills equation of Riemann surfaces, The Chern Symposium 1979 (Proc. Internat. Sympos., Berkeley, Calif., 1979), 11–22, Springer, New York–Berlin (1980).
  • R. Bott, Marston Morse and his mathematical works, Bull. Amer. Math. Soc. (N.S.) 3 (1980), no. 3, 907–950.
  • R. Bott, Lectures on Morse theory, old and new, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 2, 331–358.
  • B. Helffer and J. Sjöstrand, A proof of the Bott inequalities, Algebraic Analysis, Vol. I, Academic Press, Boston, MA, 1988, 171–183.
  • I. Kupka, Contribution à la théorie des champs génériques, Contributions to Differential Equations 2 (1963), 457–484.
  • F. Laudenbach, A Morse complex on manifolds with boundary, Geom. Dedicata. 153 (2011), 47–57.
  • M. Morse, The calculus of variations in the large, Reprint of the 1932 original. American Mathematical Society, Providence, RI (1996)
  • A. Oancea, Fibered symplectic cohomology and the Leray-Serre spectral sequence, J. Symplectic Geom. 6 (2008), no. 3, 267–351.
  • S. Smale, On gradient dynamical systems, Ann. of Math. (2) 74 (1961), 199–206.
  • S. Smale, Stable manifolds for differential equations and diffeomorphisms, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 97–116.
  • E. Witten, Supersymmetry and Morse theory, J. Differential Geom. 17 (1982), 661–692.